• question-icon

    What causes blurred vision, vaginal spotting and bloating during bioidentical hormone replacement therapy?

default
Posted on Fri, 4 Aug 2017 in Thyroid Problem and Hormonal Problems
Question: I am taking bio identical hormones for HRT. I currently am on Estradiol 1.75mg 1x daily as well as Progesterone 200mg 1X daily. I am 48, post menopausal and weigh 128 lbs. I feel this is too much for me because I am experiencing blurred vision, break through bleeding and bloating. Should I ask for Estradiol 1mg and Progesterone 100mg?
doctor
Answered by Dr. Elona Xhardo 1 hour later
Brief Answer:
Your doctor will know which type of HRT and dosis is better for you.

Detailed Answer:
Hello
I have gone through your question and understood your concern.

Bioidentical hormones are man-made hormones that are very similar to the hormones produced by the human body.

Some prescription forms of bioidentical hormones are pre-made by a drug company and other forms are custom-made by a pharmacist based on a doctor’s order(compounding).

I want to say, you should be careful because despite many marketing claims, there is no scientific evidence that compounded Bioidentical Hormone Therapy is safer or more effective than the many government-approved therapies(the traditional hormone replacement therapy) and because not enough is known about their safety and long-term side effects.

Blurred vision,spotting and bloating are some common side effects of bioidentical hormones therapy.

Usually,the side effects can occur when a dose is first given because he body is not used to the new level of hormones.

If these symptoms persist,the dose may need to be changed.
Anyway,don't worry many side effects get better as the body adjusts to the new level of hormones.

Most often, doses are adjusted according to patient's symptoms and needs, with the goal of keeping the dose to the minimum required to achieve your goals.

My advice for you is to contact your treating doctor because , you should have your routine blood, urine or saliva tests to check your hormone levels and your doctor may adjust your dose based on your changing hormone needs.

Hope this is helpful.
If you ahve other doubts ,feel free and ask.
Besr regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 814 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hormone therapy

doctor1 MD

My doctor wants to do a testosterone level on me as I am always fatigued. 47 y/o male, with history of immune compromise on treatment, no other...

doctor1 MD

I have been bleeding for almost a year,had a d n c,didn t help,next step got the mirena,complete nightmare,had to go to emergency,spent the week...

doctor1 MD

My husband is taking Doxycycline 100 mg one tablet every 12 hours, and he having problems with Low Blood Pressure Is this one of the side effects....

doctor1 MD

Hi...I have a problem of Endometriosis and IBS. I have ahd 1 laproscopy in the past. I have one child now after doing IUI. I got the problem back 1...

doctor1 MD

Dear Doctor, I was in touch with you few days ago. As explained in my previous query, I had visited a Doctor in XXXXXXX due to abnormal spotting...

doctor1 MD

Taking Tab Tabi for last 2 years. PSA level is normal. Do I need to continue the Tab Tabi and if yes how long?

doctor1 MD

i had painful urination last night. i believe i had uti. i drank lots of water and got on the tub for 20 minutes. pain when i urinate went away....

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Elona Xhardo
  • Q - Suggest treatment for extreme fatigue and cough

  • Q - How to transform from a male to a female?

  • Q - What causes nausea, headache and low basal body temperature?

  • Q - Suggest treatment for symptoms of peripheral neuropathy

  • Q - Suggest treatment for severe hair loss while treating hypothyroidism

  • Q - Does intake of Omeprazole have an effect on Insulin secretion?

  • Q - Suggest treatment for water retention and edema

  • Q - Does Metformin interact with Glipizide?

  • Q - Is honey a good substitute for sugar while having diabetes?

  • Q - Is TPO antibody level of 1,189 a cause for concern?

backtotop2